MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0310
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right lumbar artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, the physician placed other lp coils in the target location using the microcatheter.While attempting to place a ruby coil lp in the target vessel, the hospital technologist was unable to advance the ruby coil lp past the friction lock.The ruby coil lp was flushed at the transition zone with saline and the coil was straightened out but, the ruby coil lp would not advance forward.Therefore, it was removed.The procedure was completed using other lp coils and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp revealed pusher assembly kinks near the mid-joint.If the device is forcefully advanced against resistance, damage such as pusher assembly kinks may occur.Further evaluation revealed that the introducer sheath had kinks on its distal end.If the introducer sheath is forcefully mishandled during use, damage such as a kink may occur.This damage may have contributed to resistance during advancement.During functional testing, strong resistance was experienced while attempting to advance the ruby coil lp within its introducer sheath, and the coil could not be advanced at all.Further evaluation revealed additional pusher assembly kinks.This damage was likely incidental to the reported complaint.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11935714
Report Number3005168196-2021-01248
Device Sequence Number3363190
Product Code HCG
UDI-Device Identifier00815948021785
UDI-Public00815948021785
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2025
Device Model NumberRBYLP0310
Device Catalogue NumberRBYLP0310
Device Lot NumberF101819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005